PDA

View Full Version : Help - Seroxat Cold Turkey



Saffi
18-03-07, 14:50
Hi,

My boyfriend is determined to come off Seroxat after being on it for less than a month, and can't bear the idea of taking any more of the tablets. He stopped on Friday night, and is now having withdrawal symptoms - feels like he's having electric shocks, is confused, hot/cold etc...

I've given him an Olanzapine (5mg) that we had left from when the anxiety started just over a month ago and he was having panic attacks.

Can anyone suggest anything I can do to help him get through this?

Thanks for your help,

Saffi

jo61
18-03-07, 15:19
If I were him I'd get back to the docs tomorrow and do it under medical supervision.

Jimbo
18-03-07, 15:24
Slowly slowly is the best option if he is having problems. I did the 'cold tukey' thing too, it was a really bad idea for me. It effects everyone differently when coming off it. But remember he will feel better, the symptoms will go away.

I agree with Jo, get him back to his GP and get some advice.

Jim

Saffi
18-03-07, 15:29
Thanks for the advice. I'll show him your replies and see if that helps to convince him that there might be an easier way to do this.

Nel
18-03-07, 15:55
I came off sertraline without taper after 4 weeks; it was a doctor (well psychiatrist) who told me to - the side effects I was having were awful. Withdrawal lasted about 2 weeks at its worst, I had diazepam to help me through that 2 weeks (and they helped no end). My GP was useless it has to be said, all she said the whole 4 weeks I took sertraline was 'keep taking it' (I would imagine your boyfriend has been told this too by the GP). I actually went to the hospital A&E as it was the only way I could see a psychiatrist and it was there they told me to stop the med, immediately. The psychiatrist I saw was brilliant, she said that quite clearly the med wasn’t for me if after 4 weeks the sides weren't dissipating and I was feeling no benefit.


If your boyfriend is really suffering then go to the on call GP and ask for some diazepam, a short term course. He can safely use them for 2 or 3 weeks to help him through this. Good luck and tell him the effects WILL pass.

Jimbo
18-03-07, 16:04
Seroxat (Paroxetine) is different to Sertraline, although they are both SSRI type anti-depressants. So they withdrawal would be similar.

On the good side, your boyfriend has only been taking it for less than a month, so I guess he's on a fairly low dose? Both should make things a little easier. Take care,

Jim

nomorepanic
18-03-07, 16:21
Hi Saffi

He definitely needs to do it slowly to be honest and reduce the dose under the doctor's instruction.

Saffi
18-03-07, 17:04
Thanks for your help. It's reassuring to know that advice is on hand if we need it.

The GP he saw last week didn't see a problem with the cold turkey approach. I'll suggest that we see a different one when we make the appointment tomorrow!

jo61
18-03-07, 17:15
Hi Saffi, it may well be that since he's only been on it a few weeks cold turkey might work - the effects may wear off in a couple of days. Best to check with the doctor though. Eevn if you get to see the same doctor tell him of his experiences with this method of withdrawal. Let us know how you get on.

Saffi
19-03-07, 20:44
The Doctor came round this afternoon, and said he doesn't think it's the seroxat. Instead he thinks it's the anxiety reappearing.

I'm not convinced - my boyfriend is remarkably calm, and I've never seen anxiety give him that kind of reaction.

However, the symptoms seem to be easing off, and I'm happy just with that at the moment. We can argue about the causes some other time!

Saffi

joolee
20-03-07, 14:29
I went cold turkey with seroxat i had been on it for 2 years it was horrible but that was 4 years ago and now i feel great i wish i never went on the pills in the first place it was for panic attacks i went to cbt for a year without any meds and now i am panic attack free i would never go back on any meds for anxiety again because of seroxat i now suffer ectopic heartbeats(missed beats not serious but annoying at times ) and i blame the seroxat for this hope your boyfriend is better soon take care love julie xxx

jude uk
20-03-07, 14:53
There is a website seroxatmad.co.uk and you can get a lot of advice there. Seroxat effects people in different ways and coming off of it cold turkey is not a good idea...Liquid form is easier to control but the drug itself should be banned.........

willp
20-03-07, 15:11
Hi guys, thanks for all your support. I'm Will, Saffi's boyfirend, and I'm gald to have found this forum.

The trouble with Seroxat seems to that it works for some people (enough to make it marketable) but others like me no get benefis, just bad side effects. And my GP just tod me to come off and didn't warn me about the side effects. All good fud eh? I'm not touching seroxat now.

Will

Jimbo
20-03-07, 15:12
I would definately recomend not visiting that website.:lac: It scared me half to death when I came across it while I was taking it. It's a totally negative resource about this drug. There's always bad press coming up about antidepressants, even some of the newer ones are getting similar treatment now.

For every 1 story told of bad withdrawal effects, there are 1000's of people who have very little or no problems at all, who's stories go untold. I came off it, yes I had a bit of a rough time, but I'm over it and it wasn't that bad.

The same as any anti depressant, a small percentage of people do get withdrawal. How it effects each person is very individual, the same as the side effects while taking it.

To say Seroxat should be banned is totally wrong and just scares people. For some people, me included, it probably saved my life.

Hope your BF is feeling better btw, how is he doing? :hugs:

Jim

Jimbo
20-03-07, 15:16
Lol, posted at the same time.

How you doing now? I'm sure you'll feel better soon, don't let all the scare stories worry you.

It wasn't very helpful of your doctor not to warn you of the side effects tho. :lac:

Jim

willp
20-03-07, 19:09
Hi Jim,

Thanks for your kind words. I am feeling a bit better but not 100%. i've been off work so far this week etc.

I'm well aware through friends and relatives who work in mental health that Seroxat is normally helpul, but sometimes it is not. I found it did nothing for me and was then difficult to come off. Most people will not have the experiences I've, and of course they will be scard and more likely to set up a site. That's why talking through things on a forum is a good idea!

Anyway, take care - are you feeling better?

Will

Jimbo
20-03-07, 19:40
Yeah,

I'm much better now thanks, the main wthdrawal effects only lasted about a week for me, but I did go straight onto a different anti-depressant after that week, which made me feel much better imediately.

I'm getting on ok with that now (Effexor / Venlafaxine), it seems to be helping with the depression but not really yet with the anxiety, but its still early days yet, they're still increasing my dose slowly.

I think for me, I realised when I came off Seroxat that I did need to be on medication, cause my depression came back big time. It's just finding one that deals with the anxiety too that's a pain.

I hope you get on ok without them. There's plenty of other options out there, be it other types of medication, therapy, couselling, etc. I'm sure you'll find the right thing for you.

This site is a great help, glad you're here. There's plenty of people going through the exact same thing and they can support you and offer their experiences too.

Jim

bearcrazy
20-03-07, 23:01
Seroxat is renowned for the severity of the withdrawal symptoms that you can get and should always be tapered under mediacal supervision. Tell him to go back to the docs!:shrug:

jude uk
22-03-07, 20:22
Have to disagree with you jimbo...Hey are you on there marketing team:-)

The negative results are too many for this medication to be called safe.
I agree that most medications do have side-effects but what I was pointing out is that the side-effects of this medication have caused serious damage to 10s of 1000s of people and its just not worth having the product on the market but I accept that it has benefits to some but again I stand by what I say and I would like to see it BANNED

sammie
22-03-07, 21:12
hi everyone

i have been on and off seroxat. the first time i took it , it helped me a lot however comming off it is a different tale alltogether. it was awfull one time it got so bad that i couldn,t reduce and stayed on it rather than indure the withdrawall effects. i am currently reducing again with the help of liquid form
and another anti depressant and all is going well so far( apart from the head

sammie
22-03-07, 21:14
oops pressed the wrong button. as i was saying the head shocks i get are horrible.so i have experienced the good/ bad effects of this drug. i still take the stance that yes it should be banned.

Jimbo
23-03-07, 11:30
I'm sorry you guys have had such a bad time. :hugs:

I still disagree with the banning of it, but I guess everyone is entitled to their own opinion.

I hope everything sorts itself out for you soon. :)

Jim